본문 바로가기
KERD
논문KCI 등재

Cefepime-induced nonconvulsive status epilepticus in a hemodialysis patient

1

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류신경과학

초록

Nonconvulsive status epilepticus (NCSE) is an unusual complication in patients treated with cefepime. An 82-year-old woman on maintenance hemodialysis was given cefepime for pneumonia. Her level of consciousness decreased since the administration of cefepime, and she was diagnosed with NCSE based on electroencephalography (EEG) findings. After discontinuation of cefepime, improvement was seen both in the level of consciousness and EEG findings. Clinicians should be aware of cefepime-induced NCSE, particularly in patients with renal failure.

Abstract

Nonconvulsive status epilepticus (NCSE) is an unusual complication in patients treated with cefepime. An 82-year-old woman on maintenance hemodialysis was given cefepime for pneumonia. Her level of consciousness decreased since the administration of cefepime, and she was diagnosed with NCSE based on electroencephalography (EEG) findings. After discontinuation of cefepime, improvement was seen both in the level of consciousness and EEG findings. Clinicians should be aware of cefepime-induced NCSE, particularly in patients with renal failure.

참고문헌 (8)

  1. Delanty N, "Medical causes of seizures", Lancet, 352, pp.383~390 (1998)[DOI]
  2. Hirsch LJ, "Status epilepticus", Continuum (Minneap Minn), 19, pp.767~794 (2013)
  3. Fernandez-Torre JL, "Cephalosporin-induced nonconvulsive status epilepticus: clinical and electroencephalographic features", Epilepsia, 46, pp.1550~1552 (2005)[DOI]
  4. Fugate JE, "Cefepime neurotoxicity in the intensive care unit: a cause of severe, underappreciated encephalopathy", Crit Care, 17, pp.R264~ (2013)[DOI]
  5. Dakdouki GK, "Cefepime-induced encephalopathy", Int J Infect Dis, 8, pp.59~61 (2004)[DOI]
  6. "FDA Drug Safety Communication: cefepime and risk of seizure in patients not receiving dosage adjustments for kidney impairment" (2016)[URL]
  7. Sugimoto M, "Evidence for the involvement of GABA(A) receptor blockade in convulsions induced by cephalosporins", Neuropharmacology, 45, pp.304~314 (2003)[DOI]
  8. Schliamser SE, "Neurotoxicity of beta-lactam antibiotics. Experimental kinetic and neurophysiological studies", Scand J Infect Dis Suppl, 55, pp.1~61 (1988)

관련 논문AI추천

이 간행물의 다른 논문 (10건)